Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 259, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 21, 2021, 5:07 PM CDT for Terry County, Yoakum County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 5:07 PM CDT (22:07 UTC)
- Expired
- Aug 21, 2021, 5:48 PM CDT
- In force
- 41 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 101 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803
WUUS54 KLUB 212207
SVRLUB
TXC445-501-212300-
/O.NEW.KLUB.SV.W.0259.210821T2207Z-210821T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
507 PM CDT Sat Aug 21 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northwestern Terry County in northwestern Texas...
Yoakum County in northwestern Texas...
* Until 600 PM CDT.
* At 506 PM CDT, a severe thunderstorm was located over Plains,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Plains and Tokio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3329 10299 3339 10267 3339 10254 3305 10250
3304 10299
TIME...MOT...LOC 2206Z 256DEG 12KT 3319 10286
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
232 follow-up statements
677
WWUS54 KLUB 212226
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
526 PM CDT Sat Aug 21 2021
TXC445-501-212300-
/O.CON.KLUB.SV.W.0259.000000T0000Z-210821T2300Z/
Terry TX-Yoakum TX-
526 PM CDT Sat Aug 21 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN TERRY AND EASTERN YOAKUM COUNTIES...
At 525 PM CDT, a severe thunderstorm was located over Plains, moving
east at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Plains and Tokio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3331 10292 3339 10267 3339 10254 3305 10250
3304 10293 3317 10296
TIME...MOT...LOC 2225Z 257DEG 9KT 3320 10282
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
23970
WWUS54 KLUB 212248
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
548 PM CDT Sat Aug 21 2021
TXC445-501-212257-
/O.CAN.KLUB.SV.W.0259.000000T0000Z-210821T2300Z/
Terry TX-Yoakum TX-
548 PM CDT Sat Aug 21 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TERRY AND EASTERN
YOAKUM COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3331 10292 3339 10267 3339 10254 3305 10250
3304 10293 3317 10296
TIME...MOT...LOC 2245Z 256DEG 12KT 3322 10273
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 1:33 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 21, 1:33 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 133 PM CDT Sat Aug 21 2021 .SHORT TERM... West Texas is situated between an elongated high along the Gulf Coast and a negatively tilted trough just east of the northern Rockies. The flow regime will remain southwesterly through tomorrow. The best H5-H8 moisture is situated across our southeastern counties this afternoon where persistent mid-level cloudiness is noted. We could still see a few storms develop this afternoon mainly across the Rolling Plains. However, a thin line of Cu is event across the southwestern South Plains. Guidance depicts a stronger capping inversion out that way and visual clues support the models. Very little shear exists and any storms that do form, presuming efficient precipitation processes, could bring about localized heavy rain. Into Saturday, the moisture plume shifts into our northwestern counties and indications are that somewhat more widespread thunderstorm development can be expected. Forecast soundings depict weaker capping NW (stronger SE) and deep moisture well into the flight levels. With little shear once again, the concern will be very efficient rainfall producers in a pulsing environment. At present, more coverage with heavy rainfall is expected on Saturday as opposed to this afternoon. .LONG TERM... No changes were necessitated for the forecast package this afternoon as the previous assessments remain on track. Mid/upper-level ridging is expected to expand westward as a potent 500 mb closed low over the Pacific Northwest transitions into an open wave, becoming absorbed into a more-progressive shortwave pattern north of the U.S./Canadian border by early next week. The gradual increase in geopotential heights as the mid/upper-level anticyclone centers over the southern Great Plains will cause surface temperatures to rise into the middle-upper 90s, while nearing and/or breaching 100 degrees in areas along and east of the edge of the Caprock escarpment. There remains fair consensus among global NWP guidance with the center of the ridge axis shifting north of the CWA by late next week as an expansive shortwave trough digs into the interior northwest, resulting in temperatures to fall a couple of degrees (i.e. lower-middle 90 deg F range) area-wide. Beyond D7/D8, medium range guidance continues to indicate that the progressive shortwave pattern will remain well north of the CWA, with no mentionable PoPs through the end of the forecast period. Sincavage && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 26/09
Hazardous weather outlook, Aug 21, 12:52 PM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1252 PM CDT Sat Aug 21 2021 TXZ021>044-221800- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1252 PM CDT Sat Aug 21 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Isolated to scattered thunderstorms are forecast to develop this afternoon across portions of the South Plains, northeastern Rolling Plains, and the extreme southern Texas Panhandle. Heavy rain will be possible with the strongest storms, which may result in localized flash flooding. Strong wind gusts to around 50 mph will be possible as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Aug 21, 3:30 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Lubbock TX
330 PM CDT Sat Aug 21 2021
TXZ033-039-212100-
Cochran TX-Yoakum TX-
330 PM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of southeastern Cochran
and northeastern Yoakum Counties through 400 PM CDT...
At 329 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Sundown, or 18 miles northeast of Plains. This storm
was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Cochran and northeastern Yoakum Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3356 10285 3354 10260 3330 10260 3329 10285
TIME...MOT...LOC 2029Z 090DEG 4KT 3343 10270
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
23Special weather statement, Aug 21, 4:22 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Lubbock TX
422 PM CDT Sat Aug 21 2021
TXZ033-039-212145-
Cochran TX-Yoakum TX-
422 PM CDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of southwestern Cochran
and Yoakum Counties through 445 PM CDT...
At 421 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles north of Bronco to 12 miles northwest
of Denver City. Movement was east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Denver City, Plains and Bronco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3342 10305 3348 10276 3296 10276 3296 10306
TIME...MOT...LOC 2121Z 264DEG 11KT 3331 10303 3304 10303
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
23Special weather statement, Aug 21, 4:47 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Lubbock TX
447 PM CDT Sat Aug 21 2021
TXZ033-039-212215-
Cochran TX-Yoakum TX-
447 PM CDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of southwestern Cochran
and Yoakum Counties through 515 PM CDT...
At 446 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Bronco to 6 miles west of
Denver City. Movement was east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Denver City, Plains and Bronco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3334 10306 3347 10303 3346 10270 3296 10269
3296 10306
TIME...MOT...LOC 2146Z 286DEG 10KT 3338 10296 3298 10295
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
23The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:30 PM CDT | Special Weather Statement | LUB | Cochran | 30 min |
| Aug 21, 4:22 PM CDT | Special Weather Statement | LUB | Yoakum | 23 min |
| Aug 21, 4:47 PM CDT | Special Weather Statement | LUB | Yoakum | 28 min |
| Aug 21, 5:22 PM CDT | Areal Flood Advisory | LUB | Yoakum | 98 min |
| Aug 21, 5:52 PM CDT | Special Weather Statement | LUB | Terry | 23 min |
| Aug 21, 6:14 PM CDT | Special Weather Statement | LUB | Terry | 31 min |
| Aug 21, 6:42 PM CDT | Special Weather Statement | LUB | Terry | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.